Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 81, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 4, 2025, 3:52 PM EDT for Lewis County, Oswego County, New York. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2025, 3:52 PM EDT (19:52 UTC)
- Expired
- Sep 4, 2025, 4:25 PM EDT
- In force
- 33 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 55 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 3:55 PM EDT | TSTM WND DMG | 3 Wnw Central Square, NY | Tree down on wires and on fire at the intersection of State Route 49 and Meadowbrook Lane. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WUUS51 KBUF 041952
SVRBUF
NYC049-075-042100-
/O.NEW.KBUF.SV.W.0081.250904T1952Z-250904T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
352 PM EDT Thu Sep 4 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southwestern Lewis County in central New York...
Southeastern Oswego County in central New York...
* Until 500 PM EDT.
* At 352 PM EDT, a severe thunderstorm was located near Central
Square, or 10 miles northeast of Baldwinsville, moving northeast at
40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Central Square, Redfield, Brewerton, Hastings, Constantia, West
Monroe, Williamstown, Parish, Altmar, and Osceola.
This includes Interstate 81 between exits 32 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4343 7558 4348 7581 4333 7589 4332 7586
4330 7587 4321 7608 4323 7612 4324 7616
4327 7620 4324 7621 4322 7619 4320 7621
4324 7627 4321 7627 4328 7633 4367 7573
4346 7551
TIME...MOT...LOC 1952Z 233DEG 34KT 4326 7620
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell1 follow-up statement
792
WWUS51 KBUF 042025
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
425 PM EDT Thu Sep 4 2025
NYC049-075-042034-
/O.CAN.KBUF.SV.W.0081.000000T0000Z-250904T2100Z/
Lewis NY-Oswego NY-
425 PM EDT Thu Sep 4 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEWIS AND
SOUTHEASTERN OSWEGO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 4343 7558 4348 7581 4333 7589 4332 7586
4330 7587 4321 7608 4323 7612 4324 7616
4327 7620 4324 7621 4322 7619 4320 7621
4324 7627 4321 7627 4328 7633 4367 7573
4346 7551
TIME...MOT...LOC 2021Z 233DEG 34KT 4345 7586
$$
MitchellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:26 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 4, 2:26 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
226 PM EDT Thu Sep 4 2025
.SYNOPSIS...
A cold front will move east across the area today, producing a
period of showers and scattered thunderstorms. A few storms may
contain gusty winds and brief, heavy downpours. Mainly dry weather
will return Friday, although it will turn windy, especially
northeast of Lake Erie across the Niagara Frontier. A secondary cold
front will then cross the area Friday night and Saturday with a few
more showers. This front will usher in much cooler air for the
weekend, along with the potential for a few lake effect rain showers
east of Lake Erie and Lake Ontario.
&&
.NEAR TERM /THROUGH FRIDAY/...
A deep, closed low will spin across northern Ontario through Friday.
Mid-level height falls and vorticity advection combined with low
level convergence from a cold front will continue to support
showers and embedded thunderstorms to the forecast area today.
Destabilization and high shear has created an environment for a
few strong to severe line segments from the Finger Lakes region
to north-central NY. Strong wind gusts is the main threat.
Dry air will move into the eastern Great Lakes from west to east
tonight. Showers and any thunderstorms will clear the North Country
by 10PM. Low temperatures will fall to the mid to upper 40s across
the western Southern Tier to the low 50s elsewhere.
A robust shortwave trough will round the base of the parent trough
Friday. A southerly flow will increase through the day. This will be
the last warm day in this stretch with highs in the 70s. Windy
conditions are likely northeast of Lake Erie with southwest
winds 20 to 25 mph, gusts up to 40 mph northeast of Lake Erie.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A deep upper trough will slowly pivot through the eastern Great
Lakes through Sunday night, which will allow for a cooler
Canadian airmass to settle in across the region. 850mb temps
will only be +1 to +3C by Sunday morning, which will not only
lead to temps running solidly below normal but also the
development of periodic lake effect rain showers, once
additional synoptic moisture arrives to the region. Lake effect
rain showers will mainly be found east of the lakes Saturday
night through Sunday night. With the approaching trough axis, in
concert with diurnal heating, additional showers may be found
outside the primary lake effect areas during the day Sunday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The stacked low and core of the cool airmass near James Bay will
swing north of the region on Monday. A few lake effect rain showers
could linger southeast of the lakes through the day as temperatures
run well below normal through Monday night. Depending on how quickly
sfc high pressure builds over the region, there could be a risk of
frost across the interior locations.
While broad upper level troughing will continue across the Northeast
for much of the work week, mid/lower level ridging will allow for a
quieter stretch of weather through Thursday. Sfc high pressure
translating east of the region should allow for a gentle day to day
warming trend through midweek, though temps on the whole will still
likely average below normal.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A cold front is moving across western NY this afternoon. Showers and
embedded thunderstorms are likely ahead of the front, with higher
probability of thunderstorms east of Lake Ontario through the
afternoon. Drier air will move into the region from west to east
through tonight.
MVFR/IFR conditions are co-located with the front this afternoon.
Flight conditions will improve mainly from west to east through
tonight. Gusty winds and heavy downpours are expected with
thunderstorms, mainly at KART/KGTB this afternoon.
Dry conditions and VFR expected tonight. A southerly wind will
increase Friday. Strong wind gusts up to 40kts are expected at
KIAG/KBUF Fri afternoon.
Outlook...
Friday night and Saturday...VFR/MVFR with showers likely, especially
over southern and eastern portions of the area.
Sunday...VFR/MVFR with a chance of showers, especially east of Lake
Erie and Lake Ontario.
Monday...Mainly VFR. Slight chance of showers and MVFR east of Lake
Erie and Lake Ontario.
Tuesday...Mainly VFR.
&&
.MARINE...
A cold front will move east across the lower Great Lakes today.
Moderate SSW winds ahead of the cold front will continue to produce
Small Craft Advisory conditions on Lake Erie and the northeast end
of Lake Ontario today. Winds will become westerly and diminish late
this afternoon and evening following the cold frontal passage, with
Small Craft Advisory conditions ending.
The brief lull in winds will not last long. A period of strong SW
winds will develop Friday ahead of a secondary cold front on Lake
Erie and the west end of Lake Ontario, bringing another round of
solid Small Craft Advisory conditions. The stronger winds will
spread to the east end of Lake Ontario Friday night, then diminish
areawide by early Saturday morning.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 4 PM EDT this afternoon for
NYZ010-019-085.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for LEZ020-
040-041.
Small Craft Advisory until 7 PM EDT this evening for
LOZ045.
&&
SYNOPSIS...Hitchcock
NEAR TERM...HSK
SHORT TERM...AR/PP
LONG TERM...AR/PP
AVIATION...HSK
MARINE...Hitchcock/HSKHazardous weather outlook, Sep 4, 3:51 AM EDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Buffalo NY 351 AM EDT Thu Sep 4 2025 NYZ001-002-011-050800- Niagara-Orleans-Genesee- 351 AM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. A cold front will move east across the area today with showers and a few scattered thunderstorms. A few storms may contain gusty winds. There is a Marginal Risk of a few isolated severe thunderstorms with localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. It will become quite windy Friday northeast of Lake Erie across the Niagara Frontier, with gusts possibly exceeding 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-050800- Northern Erie- 351 AM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. A cold front will move east across the area today with showers and a few scattered thunderstorms. A few storms may contain gusty winds. There is a Marginal Risk of a few isolated severe thunderstorms with localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. It will become quite windy Friday northeast of Lake Erie across the Niagara Frontier, with gusts possibly exceeding 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>008-012>014-020-021-050800- Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Wyoming- Livingston-Ontario-Cattaraugus-Allegany- 351 AM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. A cold front will move east across the area today with showers and a few scattered thunderstorms. A few storms may contain gusty winds. There is a Marginal Risk of a few isolated severe thunderstorms with localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-050800- Chautauqua-Southern Erie- 351 AM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. A cold front will move east across the area today with showers and a few scattered thunderstorms. A few storms may contain gusty winds. There is a Marginal Risk of a few isolated severe thunderstorms with localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-050800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 351 AM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. A cold front will move east across the area today with showers and a few scattered thunderstorms. A few storms may contain gusty winds and locally higher waves. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Local storm report, Sep 4, 1:29 PM EDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
129 PM EDT Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM Tstm Wnd Dmg 3 WSW Cato 43.15N 76.63W
09/04/2025 Cayuga NY Law Enforcement
Trees down on Cooper Street.
&&Local storm report, Sep 4, 1:41 PM EDT, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
141 PM EDT Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM Tstm Wnd Dmg 3 NNW Weedsport 43.09N 76.58W
09/04/2025 Cayuga NY Law Enforcement
Trees and wires down on Emerson Rd.
&&Local storm report, Sep 4, 1:55 PM EDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
155 PM EDT Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM Tstm Wnd Dmg 2 W Sand Ridge 43.26N 76.27W
09/04/2025 Oswego NY Law Enforcement
Trees and wires down on Peter Scott Rd.
&&Local storm report, Sep 4, 2:34 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
234 PM EDT Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM Tstm Wnd Dmg 4 SSE La Fargeville 44.14N 75.93W
09/04/2025 Jefferson NY 911 Call Center
Tree down on Dog Hill Rd.
&&Local storm report, Sep 4, 2:43 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
243 PM EDT Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Dmg 1 SE Fort Drum 44.05N 75.76W
09/04/2025 Jefferson NY 911 Call Center
Tree down down on Alexander Street.
&&Local storm report, Sep 4, 2:53 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
253 PM EDT Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Tstm Wnd Dmg 1 SW Geneva 42.86N 76.99W
09/04/2025 Ontario NY 911 Call Center
A few reports of trees down in the Town of
Geneva.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:50 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 12 hr |
| Sep 4, 8:18 AM EDT | Special Marine Warning | BUF | 42 min | |
| Sep 4, 8:58 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Sep 4, 9:31 AM EDT | Special Marine Warning | BUF | 59 min | |
| Sep 4, 9:47 AM EDT | Special Marine Warning | BUF | 43 min | |
| Sep 4, 9:58 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 20 min |
| Sep 4, 1:02 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 58 min |
| Sep 4, 1:12 PM EDT | Special Marine Warning | BUF | 63 min | |
| Sep 4, 1:32 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 58 min |
| Sep 4, 1:38 PM EDT | Special Marine Warning | BUF | 67 min | |
| Sep 4, 2:05 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 70 min |
| Sep 4, 2:23 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 97 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.